Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 22, 2014Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 22, 2014, 3:56 PM EDT for Bucks County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 3:56 PM EDT (19:56 UTC)
Expired
May 22, 2014, 4:30 PM EDT
In force
34 min
Issued by
NWS Philadelphia/Mount Holly

County Bucks County, PA

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS81 KPHI 221956
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT THU MAY 22 2014

NJZ009-PAZ061-062-105-222030-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
356 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LEHIGH...
NORTH CENTRAL BUCKS...SOUTH CENTRAL NORTHAMPTON AND WEST CENTRAL
HUNTERDON COUNTIES...

AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FREEMANSBURG TO HELLERTOWN TO COOPERSBURG...MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE 
STORMS.   THESE STORMS ARE PART OF THE COMPLEX THAT HAVE WEAKENED 
SINCE HITTING THE ALLENTOWN AIRPORT WITH 59 MPH WINDS AT 349 PM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THESE STORMS WILL BE NEAR RIEGELSVILLE AROUND 405 PM...FERNDALE
AROUND 410 PM...MILFORD AROUND 415 PM...ERWINNA AROUND 420 PM AND
TINICUM AROUND 425 PM.

LAT...LON 4062 7519 4062 7520 4059 7519 4062 7516
      4056 7497 4040 7510 4040 7521 4056 7545
      4061 7543 4068 7536

$$

FORECASTER: DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 22, 2:24 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 22, 2:24 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT THU MAY 22 2014

.SYNOPSIS...
A SURFACE WARM FRONT WILL SLOWLY MOVE THROUGH FROM THE WEST-
SOUTHWEST LATE THIS MORNING, FOLLOWED BY A COLD FRONTAL PASSAGE
LATER TONIGHT. ANOTHER AREA OF WEAK LOW PRESSURE MAY FORM ALONG THIS
FRONT EAST OF OUR AREA ON FRIDAY. HIGH PRESSURE FROM THE MIDWEST
IS THEN EXPECTED TO GRADUALLY BUILD OVER THE REGION SATURDAY AND
SUNDAY BEFORE MOVING OFF THE SOUTHEAST COAST ON MONDAY. ANOTHER
COLD FRONT IS EXPECTED FOR LATE TUESDAY OR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN
PENNSYLVANIA AND MUCH OF NORTHERN/CENTRAL NJ UNTIL 800 PM.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR OUR PARTS OF THE
DELMARVA AND THE REST OF NJ (SOUTHERN) THRU 10 PM.

WITH THE MID-MORNING UPDATE, WE INCREASED POPS INTO THE LIKELY
CATEGORY FOR THE NEXT COUPLE OF HOURS ACROSS OUR FAR NORTHERN
ZONES INTO PORTIONS OF THE SOUTHERN POCONOS AND NORTHWEST NJ AS A
BATCH OF SHOWERS/TSTORMS PASSES OVER THESE AREAS. ELSEWHERE, SOME
SCATTERED SHOWERS/TSTORMS ARE REDEVELOPING ACROSS PORTIONS OF
CENTRAL NJ INTO BURLINGTON AND OCEAN COUNTIES, AND WE WILL LIKELY
INCREASE POPS FOR THESE AREAS TOO OVER THE NEXT COUPLE OF HOURS.
OTHERWISE, FORECAST MAXIMUM TEMPS LOOK ON TRACK FOR TODAY AFTER
CHECKING THIS MORNINGS REGIONAL SOUNDINGS, BUT WE DID MAKE A FEW
ADJUSTMENTS TO HOURLY TEMPS/DEWPOINTS USING THE LAV/LAMP GUIDANCE
TO CAPTURE THE LATEST TRENDS. WE WILL CONTINUE TO WATCH THE SLOW
PROGRESSION OF A WARM FRONT INTO OUR SOUTHERN ZONES, AS THE KIAD
SOUNDING DOES SHOW SUFFICIENT INSTABILITY BEHIND THIS BOUNDARY, AND
THIS WILL BE SOMETHING TO MONITOR INTO MIDDAY AND THIS AFTERNOON
FOR ANY ADDITIONAL CONVECTIVE DEVELOPMENT.

OTHERWISE, LOTS TO TALK ABOUT WITH REGARDS TO THUNDERSTORMS
TODAY. UPPER LEVEL SHORT WAVE TROUGH REMAINS WELL NW OF THE
REGION, OVER THE NORTHERN AND EASTERN GREAT LAKES AT THIS TIME.
EXPECT IT TO SLOWLY PROPAGATE SE. HOWEVER, MODELS DO NOT SHOW MUCH
DEEPENING OR INTENSIFYING AS IT DOES SO, LIMITING SOMEWHAT THE
UPPER LEVEL SUPPORT FOR THUNDERSTORMS.

THERE WILL BE AT LEAST SOME REDEVELOPMENT MID-DAY THROUGH THIS
AFTERNOON. THE PRIMARY REASON FOR THINKING THIS IS THAT WHILE THE
WARM FRONT WILL PROBABLY STAY MOSTLY SOUTH OF THE REGION, EXPECT A
PRE FRONTAL TROUGH TO SLOWLY MOVE EAST OVER THE REGION MID DAY.
WITH ON SHORE EASTERLY FLOW AHEAD OF THE TROUGH, AND WESTERLY OR
SOUTHWESTERLY FLOW BEHIND THE TROUGH, SHOULD HAVE CONSIDERABLE LOW
LEVEL CONFLUENCE TO HELP WITH INITIATION. THE QUESTION WILL BE
WHEN WILL STORMS INITIATE ALONG THE TROUGH, AND WHERE WILL IT BE
AT THAT TIME. FORECAST FAVORS THE NAM, SHOWING THE TROUGH OVER THE
COASTAL PLAINS AND WELL EAST OF THE FALL LINE. HOWEVER, GIVEN THE
LACK OF ANY SIGNIFICANT FORCING HELPING THE TROUGH PROPAGATE EAST,
AND GIVEN PERSISTENT ON SHORE FLOW AHEAD OF IT, THIS IS VERY
UNCERTAIN.

AS FOR THE SEVERE RISK...MODELS ARE IN FAIRLY GOOD AGREEMENT OF ML
CAPE VALUES 500 TO 1000 J/KG OVER THE REGION (THOUGH SOME MODELS
SEEM TO BE BRINGING THE WARM FRONT TOO FAR NORTH). THIS COMBINED
WITH 0 TO 6 KM BULK SHEAR VALUES OF 40 TO 50 KT, SHOULD RESULT IN
SUSTAINED UPDRAFTS, IF THEY CAN OVERCOME MODEST CIN BELOW 800 MB.
THERE LOOKS TO BE SEVERAL DRY LAYERS IN THE MID AND UPPER LEVELS,
WHICH INCREASES THE RISK FOR DOWNDRAFTS. HOWEVER, AT THE SAME TIME,
ONE NEGATING FACTOR IS PWAT VALUES WELL BELOW NORMAL ESPECIALLY
BEHIND THE TROUGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
COLD FRONT SHOULD BE MOVING THROUGH THE REGION EARLY IN THE PERIOD.
HOWEVER, AS WITH THE PRE FRONTAL TROUGH, THERE IS SOME UNCERTAINTY
WITH THE TIMING OF IT. WE SHOULD SEE A STABLE BOUNDARY LAYER DEVELOP,
SIGNIFICANTLY DECREASING THE CHANCES FOR SHOWERS AND STORMS.
HOWEVER, HAVE KEPT LOW POPS IN AS THERE IS SOME ELEVATED SHOWERS AND
STORMS COULD BE POSSIBLE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MORE EMBEDDED MID-LEVEL ENERGY WILL ROTATE AROUND THE CLOSED LOW TO
OUR NORTHEAST ON FRIDAY AND SATURDAY. THERE IS ENOUGH INSTABILITY
ALOFT, WITH A COLD POOL NEARLY OVERHEAD, AND WARMING SURFACE
TEMPERATURES TO KEEP THE CHANCE OF SHOWERS AND DIURNALLY DRIVEN
SUB-SEVERE CONVECTION GOING THROUGH SATURDAY...MAYBE SOME PEA SIZE
HAIL WITH THE COLD POOL ALOFT.

THE LOW AND ITS ASSOCIATED TROUGHING FINALLY RELINQUISH ITS GRIP ON
THE REGION HEADING INTO SUNDAY AS RIDGING SLIDES EASTWARD...JUST TO
OUR SOUTH. THIS WILL SETUP A GENERAL WARMING TREND WITH ANOTHER
INCREASE IN TROPICAL MOISTURE EXPECTED, TYPICAL SUMMERTIME WEATHER,
THROUGH MID-WEEK. WE SHOULD REMAIN RELATIVELY DRY THROUGH AT LEAST
TUESDAY WITH LARGE SCALE SUBSIDENCE OCCURRING, THOUGH THERE IS AN
OUTSIDE CHANCE OF "RING OF FIRE" ACTIVITY WITH RIDGING TO OUR
SOUTHEAST AT THE START OF THE WORK WEEK. THE NEXT SYSTEM LOOKS TO
ENTER FROM THE WEST LATER ON TUESDAY AND WEDNESDAY WITH MORE SHOWERS
POSSIBLE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REST OF MORNING...THROUGH MID/LATE MORNING, GENERALLY MVFR
CONDITIONS WILL CONTINUE AT MOST OF THE TAF SITES, WITH SOME
LOCALIZED IFR CONDITIONS, ESPECIALLY THE WESTERN SITES OF
KABE/KRDG. SOME SCATTERED SHWRS/TSTORMS HAVE REDEVELOPED ACROSS
CENTRAL PORTIONS OF NJ, BUT THESE ARE TO THE EAST OF THE DELAWARE
VALLEY SITES. A GENERAL IMPROVEMENT AROUND LATE MORNING TO MIDDAY
INTO VFR CONDITIONS IS EXPECTED FOR THE TAF SITES.

AFTERNOON...THE BIGGEST CONCERN THROUGH THIS TAF PERIOD WILL BE
THE POTENTIAL FOR THUNDERSTORMS. ADDITIONAL THUNDERSTORMS COULD
REDEVELOP BY MID DAY AND LAST THROUGH EARLY THIS EVENING. IF OR
EXACTLY WHERE THESE STORMS WILL DEVELOP IS SOMEWHAT UNCERTAIN.
HOWEVER, LATEST HIGH RES MODELS SHOW THE BEST SURFACE CONFLUENCE,
AND THUS BEST CHANCES FOR THUNDERSTORM DEVELOPMENT EAST OF ALL THE
TAF TERMINALS EXCEPT KMIV AND KACY. AT KMIV AND KACY THOUGH, LOW
CLOUDS IF THEY LAST LONG ENOUGH COULD REDUCE THE CHANCES FOR LATER
THUNDERSTORMS. WITH ANY STORMS THAT DEVELOP MID DAY OR LATER
HOWEVER, EXPECT VRB AND STRONG WINDS. SOME SMALL HAIL IS ALSO
POSSIBLE.

COLD FRONT IS EXPECTED TO PUSH THROUGH GENERALLY BETWEEN 00 AND 06Z.
WITH THE FRONT, EXPECT A SHIFT TO NORTHWESTERLY WINDS AND A LULL IN
THE SHOWERS AND STORMS. THERE IS A SMALL RISK FOR PATCHY BR
DEVELOPING AFTER 06Z, BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE
TAFS AT THIS TIME.

OUTLOOK...
FRIDAY - SATURDAY...MVFR OR LOWER IN SCATTERED SHOWERS.
POSSIBLE ISOLATED THUNDERSTORM ACTIVITY EACH AFTERNOON.

SUNDAY - MONDAY...VFR.

&&

.MARINE...
A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR THE WATERS UNTIL
10 PM.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE 20KT LATE
TONIGHT BEHIND A COLD FRONT. IN ADDITION, STRONG WINDS MAY ACCOMPANY
THUNDERSTORMS THIS AFTERNOON.

OUTLOOK...
FRIDAY - MONDAY...SUB-SCA CONDITIONS ARE EXPECTED. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY. HIGH PRESSURE
REGAINS CONTROL OF THE REGION ON SUNDAY INTO MONDAY.

&&

.EQUIPMENT...
THE KDIX RADAR REMAINS OUT OF SERVICE UNTIL FURTHER NOTICE AS
ELECTRONIC TECHNICIANS CONTINUE TO WORK TO REPAIR THE MODULATOR
ASSEMBLY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER/MIKETTA
NEAR TERM...JOHNSON/KLINE/PO
SHORT TERM...JOHNSON
LONG TERM...HEAVENER/MIKETTA
AVIATION...HEAVENER/JOHNSON/MIKETTA
MARINE...HEAVENER/JOHNSON/MIKETTA
EQUIPMENT...
Hazardous weather outlook, May 22, 2:21 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 PM EDT THU MAY 22 2014

NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-231830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-231830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-231830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
221 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG AND VARIABLE WINDS WILL BE POSSIBLE NEAR STORMS THAT
DEVELOP THIS AFTERNOON THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 22, 2:12 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT THU MAY 22 2014

PAZ060-221915-
BERKS PA-
212 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR MINERSVILLE...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM MAY REACH SEVERE LIMITS SOON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR STRAUSSTOWN AROUND 230 PM...HAMBURG AROUND
240 PM...SHOEMAKERSVILLE AROUND 250 PM...FLEETWOOD AROUND 300 PM...
LYONS AROUND 310 PM AND BECHTELSVILLE AROUND 320 PM.

LAT...LON 4053 7624 4054 7618 4059 7605 4058 7603
      4062 7600 4063 7599 4045 7553 4026 7568
      4052 7626

FORECASTER:GAINES
Special weather statement, May 22, 2:29 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT THU MAY 22 2014

PAZ054-055-062-221915-
CARBON PA-MONROE PA-NORTHAMPTON PA-
229 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARBON...SOUTHWESTERN
MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITE HAVEN...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR ALBRIGHTSVILLE...AND ALBRIGHTSVILLE AROUND
235 PM...CHRISTMANS...CHRISTMANS...MECKESVILLE...AND MECKESVILLE
AROUND 240 PM...PENN FOREST RESERVOIR...PENN FOREST RESERVOIR...JONAS
AND JONAS AROUND 245 PM.

LAT...LON 4077 7529 4069 7551 4074 7553 4072 7555
      4073 7559 4075 7560 4078 7560 4078 7564
      4100 7577 4102 7574 4105 7578 4108 7578
      4112 7569

FORECASTER: DRAG
Local storm report, May 22, 2:58 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400195

GAINES
Special weather statement, May 22, 3:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT THU MAY 22 2014

NJZ007-PAZ062-221945-
NORTHAMPTON PA-WARREN NJ-
321 PM EDT THU MAY 22 2014

...A SHORT LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
NORTHAMPTON AND SOUTHWESTERN WARREN COUNTIES...

AT 319 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BELFAST TO NAZARETH...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR TATAMY AROUND 330 PM...FORKS AROUND 335
PM...EASTON AROUND 340 PM AND ALPHA AROUND 345 PM.

LAT...LON 4084 7529 4064 7511 4063 7513 4063 7515
      4060 7517 4060 7519 4061 7520 4058 7526
      4057 7529 4077 7534

FORECASTER:  DRAG
Local storm report, May 22, 3:29 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400200 PHI1400199
PHI1400198

GAINES
Special weather statement, May 22, 3:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT THU MAY 22 2014

NJZ009-PAZ061-062-105-222030-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
356 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LEHIGH...
NORTH CENTRAL BUCKS...SOUTH CENTRAL NORTHAMPTON AND WEST CENTRAL
HUNTERDON COUNTIES...

AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FREEMANSBURG TO HELLERTOWN TO COOPERSBURG...MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.   THESE STORMS ARE PART OF THE COMPLEX THAT HAVE WEAKENED
SINCE HITTING THE ALLENTOWN AIRPORT WITH 59 MPH WINDS AT 349 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR RIEGELSVILLE AROUND 405 PM...FERNDALE
AROUND 410 PM...MILFORD AROUND 415 PM...ERWINNA AROUND 420 PM AND
TINICUM AROUND 425 PM.

LAT...LON 4062 7519 4062 7520 4059 7519 4062 7516
      4056 7497 4040 7510 4040 7521 4056 7545
      4061 7543 4068 7536

FORECASTER: DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:20 AM EDTSpecial Weather StatementPHIMorris, Sussex55 min
May 22, 9:58 AM EDTSpecial Weather StatementPHIOcean62 min
May 22, 4:13 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem62 min
May 22, 4:22 PM EDTSevere Thunderstorm WarningPHIMercer38 min
May 22, 4:22 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem53 min
May 22, 4:48 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem42 min
May 22, 4:53 PM EDTSpecial Weather StatementPHIMorris, Sussex52 min
May 22, 4:57 PM EDTSpecial Marine WarningPHI48 min
May 22, 5:28 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Salem47 min
May 22, 5:34 PM EDTSpecial Weather StatementPHIMorris56 min
May 22, 5:52 PM EDTSpecial Marine WarningPHI83 min
May 22, 5:53 PM EDTSpecial Marine WarningPHI67 min
May 22, 6:14 PM EDTSevere Thunderstorm WarningPHICape May31 min
May 22, 3:25 AM EDTSpecial Weather StatementPHILehigh65 min
May 22, 2:12 PM EDTSpecial Weather StatementPHIBerks63 min
May 22, 2:14 PM EDTSevere Thunderstorm WarningPHIBerks46 min
May 22, 2:29 PM EDTSpecial Weather StatementPHICarbon46 min
May 22, 2:40 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton50 min
May 22, 2:50 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery55 min
May 22, 3:09 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh66 min
May 22, 3:21 PM EDTSpecial Weather StatementPHINorthampton24 min
May 22, 3:27 PM EDTSevere Thunderstorm WarningPHILehigh, Northampton33 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery57 min
May 22, 3:51 PM EDTSevere Thunderstorm WarningPHIBerks39 min
May 22, 4:31 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery44 min
May 22, 5:23 PM EDTSpecial Weather StatementPHIDelaware37 min
May 22, 6:08 AM EDTSpecial Weather StatementPHITalbot67 min
May 22, 3:49 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's56 min
May 22, 4:29 PM EDTTornado WarningPHIKent, Queen Anne's31 min
May 22, 4:44 PM EDTSevere Thunderstorm WarningPHICecil61 min
May 22, 4:59 PM EDTSevere Thunderstorm WarningPHITalbot61 min
May 22, 4:53 PM EDTTornado WarningPHIKent22 min
May 22, 5:11 PM EDTSevere Thunderstorm WarningPHIKent, Sussex64 min
May 22, 5:43 PM EDTSevere Thunderstorm WarningPHISussex62 min
May 22, 6:13 PM EDTSevere Thunderstorm WarningPHISussex32 min

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.